muscle

Statin Drugs Cause Muscle Damage Even After You Stop Using Them

Wednesday, November 11, 2009 by: David Gutierrez, staff writer
Tags: statin drugs, health news, Natural News

eTrust Pro Certified

Most Viewed Articles
Popular on Facebook
BACK INTO THE CLOSET: Why U.S. reporters are not allowed to write about rainbow events in nations where being gay is still condemned
Depopulation test run? 75% of children who received vaccines in Mexican town now dead or hospitalized
A family destroyed: Six-month-old dies after clinic injects baby with 13 vaccines at once without mother's informed consent
Biologist explains how marijuana causes tumor cells to commit suicide
Companies begin planting microchips under employees' skin
BAM! Chipotle goes 100% non-GMO; flatly rejecting the biotech industry and its toxic food ingredients
INVESTIGATION: Three days before Dr. Bradstreet was found dead in a river, U.S. govt. agents raided his research facility to seize a breakthrough cancer treatment called GcMAF
ECONOMIC SLAVERY FOR ALL: While we were distracted with the Confederate flag flap, Congress quietly forfeited our entire economic future via fast-track trade authority
NJ cops bust teenagers shoveling snow without a permit
Chemotherapy kills cancer patients faster than no treatment at all
McDonald's in global profit free fall as people everywhere increasingly reject chemically-altered toxic fast food
March Against Monsanto explodes globally... World citizens stage massive protests across 38 countries, 428 cities... mainstream media pretends it never happened
Italian court rules mercury and aluminum in vaccines cause autism: US media continues total blackout of medical truth
The 21 curious questions we're never allowed to ask about vaccines
SCOTUS same-sex marriage decision may have just legalized the concealed carry of loaded firearms across all 50 states, nullifying gun laws everywhere
Orthorexia Nervosa - New mental disorder aimed at people who insist on eating a clean diet
Vicious attack on Dr. Oz actually waged by biotech mafia; plot to destroy Oz launched after episode on glyphosate toxicity went viral
Nearly every mass shooting in the last 20 years shares one surprising thing? and it's not guns
Delicious
(NaturalNews) Cholesterol-lowering statin drugs may cause serious and long-term muscle damage that persists even after the drugs are halted, according to a new study conducted by researchers from Tufts Medical Center and the University of Bern, and published in the Canadian Medical Association Journal.

Researchers have known for some time that minor muscle aches and weakness, known as myalgia, occur in between 10 and 15 percent of patients taking statins, while more severe, persistent pain known as myopathy occurs in roughly 2 percent. In the current study, researchers performed muscle biopsies on 83 patients, 44 of whom were taking statins and also suffering from myopathy severe enough to interfere with exercise and daily activities. Twenty-nine of these patients were currently taking statins, while the other 15 had ceased using the drugs at least three weeks before.

Another 19 participants were taking statins but not suffering from myopathy, while the final 20 had never experienced myopathy and never taken statins.

Researchers found signs of muscle damage in 25 of the myopathy patients, including the majority of those who had already stopped taking statins.

"Although in clinical practice, the majority of patients with muscle symptoms improve rapidly after cessation of therapy, our findings support that a subgroup of patients appears to be more susceptible to statin-associated myotoxicity, suffering persistent structural injury," said senior author Annette Draeger.

The researchers also found that only one of the patients with muscle damage had elevated levels of the enzyme creatine phosphokinase (CPK), widely believed to be a marker of muscle distress.

"This paper is challenging the dogma that if the CPK level is low, it rules out the possibility of muscle damage," co-author Richard Karas said. "You can have microscopic muscle damage and the level of CPK can still be normal."

Researchers do not know why statin use leads to myopathy in some patients, although they know that certain factors may raise the risk, including high doses of the drugs, old age, vigorous exercise or taking certain other drugs in conjunction with the statins, including some cancer drugs and antibiotics.

Sources for this story include: www.forbes.com.

Explore more on Statin drugs by searching on GoodGopher.com, the search engine for truth seekers.
Join over four million monthly readers. Your privacy is protected. Unsubscribe at any time.
comments powered by Disqus
Take Action: Support NaturalNews.com by linking back to this article from your website

Permalink to this article:

Embed article link: (copy HTML code below):

Reprinting this article:
Non-commercial use OK, cite NaturalNews.com with clickable link.

Follow Natural News on Facebook, Twitter, Google Plus, and Pinterest

Colloidal Silver

Advertise with NaturalNews...

Support NaturalNews Sponsors:

Advertise with NaturalNews...

GET SHOW DETAILS
+ a FREE GIFT

Sign up for the FREE Natural News Email Newsletter

Receive breaking news on GMOs, vaccines, fluoride, radiation protection, natural cures, food safety alerts and interviews with the world's top experts on natural health and more.

Join over 7 million monthly readers of NaturalNews.com, the internet's No. 1 natural health news site. (Source: Alexa.com)

Your email address *

Please enter the code you see above*

No Thanks

Already have it and love it!

Natural News supports and helps fund these organizations:

* Required. Once you click submit, we will send you an email asking you to confirm your free registration. Your privacy is assured and your information is kept confidential. You may unsubscribe at anytime.